Alert archive / Maryland / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 198, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 27, 2025, 1:57 PM EDT for Kent County, Queen Anne's County, Maryland. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2025, 1:57 PM EDT (17:57 UTC)
- Expired
- Jul 27, 2025, 3:00 PM EDT
- In force
- 63 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Kent County, MD, Queen Anne's County, MD
The radar
The Dover AFB radar (KDOX), 66 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 2:04 PM EDT | MARINE TSTM WIND 39 | 10 Se Bowleys Quarters, MD | A thunderstorm produced an estimated wind gust to 34 knots (39 MPH) near a personal weather station in Tolchester (KMDCHEST37) adjacent to the Chesapeake Bay. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 900 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted.
706
WUUS51 KPHI 271757
SVRPHI
MDC029-035-271900-
/O.NEW.KPHI.SV.W.0198.250727T1757Z-250727T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
157 PM EDT Sun Jul 27 2025
The National Weather Service in Mount Holly NJ has issued a
* Severe Thunderstorm Warning for...
Queen Anne's County in northeastern Maryland...
Southwestern Kent County in northeastern Maryland...
* Until 300 PM EDT.
* At 156 PM EDT, a severe thunderstorm was located near Rock Hall, or
7 miles southeast of Millers Island, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
* Locations impacted include...
Centerville, Chestertown, Centreville, Rock Hall, Church Hill,
Sudlersville, Old Town, Grasonville, Starr, Langford, Overton,
Starkey Corner, Wye Mills, Carville, Hope, Queenstown, Barclay, and
Kingstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
In addition to hail and damaging winds, frequent cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Remember, if you can hear thunder, you are close enough to be struck
by lightning.
&&
LAT...LON 3926 7622 3930 7617 3919 7580 3901 7591
3894 7605 3894 7610 3891 7611 3888 7616
3897 7625 3897 7622 3900 7617 3903 7625
3909 7623 3917 7628
TIME...MOT...LOC 1756Z 310DEG 17KT 3917 7630
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Gorse3 follow-up statements
547
WWUS51 KPHI 271821
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
221 PM EDT Sun Jul 27 2025
MDC029-035-271900-
/O.CON.KPHI.SV.W.0198.000000T0000Z-250727T1900Z/
Queen Anne's MD-Kent MD-
221 PM EDT Sun Jul 27 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR QUEEN ANNE'S AND SOUTHWESTERN KENT COUNTIES...
At 221 PM EDT, a severe thunderstorm was located over Old Town, or
near Centerville, moving southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
Locations impacted include...
Centerville, Chestertown, Centreville, Rock Hall, Church Hill,
Sudlersville, Old Town, Grasonville, Starr, Langford, Overton,
Starkey Corner, Wye Mills, Carville, Hope, Queenstown, Barclay, and
Kingstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Frequent cloud to ground lightning is occurring with this storm. Move
indoors immediately. Lightning is one of nature's leading killers.
Remember, if you can hear thunder, you are close enough to be struck
by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3926 7622 3930 7617 3919 7580 3901 7591
3894 7605 3894 7610 3891 7611 3888 7616
3897 7625 3897 7622 3900 7617 3903 7625
3909 7623 3917 7628
TIME...MOT...LOC 1821Z 306DEG 27KT 3912 7608
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Gorse015
WWUS51 KPHI 271838
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
238 PM EDT Sun Jul 27 2025
MDC029-035-271900-
/O.CON.KPHI.SV.W.0198.000000T0000Z-250727T1900Z/
Queen Anne's MD-Kent MD-
238 PM EDT Sun Jul 27 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR QUEEN ANNE'S AND SOUTHWESTERN KENT COUNTIES...
At 238 PM EDT, a severe thunderstorm was located over Church Hill, or
8 miles northeast of Centerville, moving southeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
Locations impacted include...
Centerville, Chestertown, Centreville, Rock Hall, Church Hill,
Sudlersville, Old Town, Grasonville, Starr, Langford, Overton,
Starkey Corner, Wye Mills, Carville, Hope, Queenstown, Barclay, and
Kingstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Frequent cloud to ground lightning is occurring with this storm. Move
indoors immediately. Lightning is one of nature's leading killers.
Remember, if you can hear thunder, you are close enough to be struck
by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3926 7622 3930 7617 3919 7580 3901 7591
3894 7605 3894 7610 3891 7611 3888 7616
3897 7625 3897 7622 3900 7617 3903 7625
3909 7623 3917 7628
TIME...MOT...LOC 1838Z 296DEG 15KT 3915 7599
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Gorse276
WWUS51 KPHI 271854
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
254 PM EDT Sun Jul 27 2025
MDC029-035-271903-
/O.EXP.KPHI.SV.W.0198.000000T0000Z-250727T1900Z/
Queen Anne's MD-Kent MD-
254 PM EDT Sun Jul 27 2025
...THE SEVERE THUNDERSTORM WARNING FOR QUEEN ANNE'S AND SOUTHWESTERN
KENT COUNTIES WILL EXPIRE AT 300 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
Frequent cloud to ground lightning continues with this storm.
LAT...LON 3926 7622 3930 7617 3919 7580 3901 7591
3894 7605 3894 7610 3891 7611 3888 7616
3897 7625 3897 7622 3900 7617 3903 7625
3909 7623 3917 7628
TIME...MOT...LOC 1853Z 310DEG 17KT 3911 7593
$$
GorseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 12:28 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 27, 12:28 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 1228 PM EDT Sun Jul 27 2025 .SYNOPSIS... The front situated off to our south and west will lift back north as a warm front today, ahead of a weak cold front that will pass through Sunday night. High pressure returns for Monday and Tuesday, before another cold front passes through Wednesday into Thursday. High pressure returns for Friday into next weekend. && .NEAR TERM /THROUGH TONIGHT/... Low clouds and humid/mild air stagnant across many areas so far today. Clouds gradually thinning out thru the afternoon. Mostly S/E. light showers moving across the area will help stir things up (hopefully). Temps will recover quickly on the the limited sun returns. Light S/SW winds developing. Scattered tstms still possible later this afternoon. As we get into the late afternoon, increasing instability across the area with daytime heating will result in showers and thunderstorms developing through much of the remainder of the day. Likely and categorical pops will continue in the forecast. These showers and storms will be very efficient rain producers resulting in the potential for heavy rainfall. Storm motions look to be fast enough to keep the threat for flooding localized but if storms repetitively train over an area, the threat for flash flooding will be higher. WPC has a SLIGHT risk for much of the area with a MARGINAL risk for the southeastern portion of the region where the threat for training thunderstorms is slightly less. SPC maintains a MARGINAL risk for severe thunderstorms too with damaging winds as the primary threat. Convection looks to diminish later on this evening with the loss of daytime heating and as the cold front pushes through the region. Unfortunately, the cold front won't decrease temperatures too much. Lows tonight fall back into the low-mid 70s for most locations again tonight. && .SHORT TERM /MONDAY THROUGH TUESDAY/... Monday and Tuesday will feature dry conditions with a mostly sunny sky both days as broad high pressure builds into the region from the south. The more notable part of the forecast will again be the heat. Highs on Monday will mainly be in the upper 80s to mid 90s with highs on Tuesday in the 90s. Dewpoints will also be in the 70s both days, so it will be very humid. This will result in heat indicies around the region in the 90-102 degree range on Monday and Tuesday. Right now, there is borderline Heat Advisory criteria for parts of the area and there is not enough confidence currently to issue any headlines for the beginning of the week regarding the heat. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... On Wednesday, we see another day of the heat and very humid conditions. Wednesday looks to be the day with the highest heat indicies in this stretch of the heat and humidity. Temperatures will mainly be in the mid 90s with dewpoints in the 70s which will lead to heat index values in the 95-105 degree range. Most of the day Wednesday will be dry with clouds increasing. A cold front moves in late Wednesday or even Wednesday night bringing some showers and thunderstorm potential to the area. There are some signs for the potential for severe weather on Wednesday but there is still a great deal of uncertainty. One big part of the uncertainty is the timing of the front that has been pushed back later which would lead to less favorable conditions for severe weather. The threat for localized flash flooding during this timeframe will also need to be watched with moisture increasing and PWATs at times reaching over 2 inches. The current progression of the front keeps it slower which has it not moving through the area until midday Thursday and continuing to be located close to the area for the remainder of Thursday which keeps the potential for showers and thunderstorms through the day. Behind the cold front, a high pressure system builds into the Great Lakes which leads to drier conditions on Friday and Saturday with temperatures being as much as 5-10 degrees below average through next weekend. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. This afternoon... Low clouds hanging in there across the terminals with some thinning S/E. Light showers arriving for the Delaware Valley terminals for around 18Z/19Z. Gradual improvement thru the afternoon. VCTS will probably remain in the AMDs but confid in this is low. South to Southwest winds mostly around 10 knots. Low confidence. Tonight...Conditions improving to VFR after the departure of showers and thunderstorms later in the evening. West-northwest winds around 5 knots or less. Moderate confidence. Outlook... Monday through Wednesday...VFR. No significant weather expected. Wednesday night through Thursday...Sub-VFR conditions possible with a chance of showers and thunderstorms. && .MARINE... No marine headlines expected through tonight. Winds will become mainly southerly for the daytime hours today, around 10-15 knots. Following the passage of a front tonight, winds will turn to the west-northwest. Seas of 2-3 feet throughout the period. Ahead of the front, there will be showers and a few tstms across the waters early this morning and then again this afternoon and evening. Higher winds and seas near tstms are expected. Outlook... Monday through Thursday...No marine headlines expected as winds will largely remain below 20 kt and seas around 2 feet or less. Fair weather expected for Monday through Wednesday. Another chance of showers and storms are possible for Wednesday night into Thursday. Rip Currents... For Sunday, winds be southerly around 5 to 10 MPH. Breakers of around 1 to 2 feet are expected. Period will be 5 to 8 seconds. As a result, a LOW risk for rip currents is in place at all beaches. For Monday, winds turn northerly and then easterly around 5 to 10 MPH. Breakers remain around 1-2 feet. Period will remain 5 to 8 seconds. As a result, a LOW risk for rip currents is in place at all beaches. For specific beach forecasts, visit weather.gov/beach/phi && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...Heat Advisory until 8 PM EDT this evening for DEZ003. MD...Heat Advisory until 8 PM EDT this evening for MDZ019-020. MARINE...None. && SYNOPSIS...DeSilva/Guzzo NEAR TERM...AKL/po SHORT TERM...Guzzo LONG TERM...Guzzo AVIATION...AKL/Guzzo/po MARINE...AKL/Guzzo
Hazardous weather outlook, Jul 27, 7:09 AM EDT, 6 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 709 AM EDT Sun Jul 27 2025 MDZ019-020-281200- Talbot-Caroline- 709 AM EDT Sun Jul 27 2025 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heat index values over 100 will be possible by Tuesday and Wednesday of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ012-015-281200- Kent MD-Queen Annes- 709 AM EDT Sun Jul 27 2025 This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heat index values over 100 will be possible by Tuesday and Wednesday of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 3:03 AM EDT | Heat Advisory | PHI | Caroline, Talbot | 13 hr |
| Jul 27, 2:10 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Queen Anne's, Talbot | 52 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.